What medicine can cause hair loss?

How can I stop my hair from falling out due to medication?

Take a supplement. A daily multivitamin may restore nutrients that some medications deplete, says Shilpi Khetarpal, MD, a dermatologist at the Cleveland Clinic. She also recommends discussing hair-boosting supplements such as biotin, oral zinc, and B complex vitamins with your doctor.

What medications cause the most hair loss?

Many different types of drugs are thought to cause hair loss, including: Acne medications containing vitamin A (retinoids) Antibiotics and antifungal drugs.

Chemotherapy drugs that tend to cause hair loss include:

  • adriamycin.
  • cyclophosphamide.
  • dactinomycin.
  • daunorubicin.
  • docetaxel.
  • doxorubicin.
  • etoposide.
  • fluorouracil.

What medical conditions cause hair loss?

Medical conditions that can cause hair loss include: thyroid disease. alopecia areata (an autoimmune disease that attacks hair follicles) scalp infections like ringworm.

Hair loss can also be due to medications used to treat:

  • cancer.
  • high blood pressure.
  • arthritis.
  • depression.
  • heart problems.

What is the best vitamin for hair loss?

The 5 Best Vitamins for Hair Loss Prevention, Based on Research

  1. Biotin. Biotin (vitamin B7) is important for cells inside your body. …
  2. Iron. Red blood cells need iron to carry oxygen. …
  3. Vitamin C. Vitamin C is essential for your gut to absorb iron. …
  4. Vitamin D. You might already know that vitamin D is important for bones. …
  5. Zinc.
IT IS AMAZING:  Why did medieval monks have a bald spot?

How can I stop my hair loss?

You can follow a few hair hygiene tips to make your hair less likely to fall out.

  1. Avoid hairstyles that pull on the hair.
  2. Avoid high-heat hair styling tools.
  3. Don’t chemically treat or bleach your hair.
  4. Use a shampoo that’s mild and suited for your hair.
  5. Use a soft brush made from natural fibers. …
  6. Try low-level light therapy.

Can you reverse hair thinning?

Can Alopecia Be Reversed? Whether your hair loss is caused by hormones or an autoimmune disorder, regrowing your hair by using new medications and modifying your diet can be possible as long as you start treatment early.

Does high blood pressure make your hair thin?

Hair loss can be a side effect of certain drugs, such as those used for cancer, arthritis, depression, heart problems, gout and high blood pressure. Radiation therapy to the head. The hair may not grow back the same as it was before.

Will hair loss from medication grow back?

If people are taking medications that are causing hair loss, they can see their doctor about switching to an alternative. Once people stop taking the medication, they may start to see hair growing back within 6 months. In most cases, hair will grow back by itself once a person stops taking the medication.

Which blood pressure medications cause weight gain?

Beta-blockers, specifically metoprolol, atenolol, and propranolol, are the high blood pressure drugs most associated with weight gain side effects.